MAUDE Adverse Event Report: MEDTRONIC IRELAND CUTTERDRIVER; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND CUTTERDRIVER; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-14550
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician used a hawkone h1-m device with a non-medtronic 6fr sheath and a 4.0mm spider fx embolic protection device to treat a 20mm severely calcified cto (chronic total occlusion-100%) in the patient¿s distal right popliteal artery of 5mm diameter.Slight tortuosity was reported.The ifu was followed and the device was prepped without issue.The vessel was pre-dilated.No resistance was felt during advancement.The device stopped packing after a couple of passes.The physician removed it to clean but it would only advance about one third of the way after cleaning.It was reported to have been flushed multiple times with no visible tissue observed but the cutter would not pack more than one third of the way.The device was replaced with a new hawkone h1-m to complete the atherectomy followed by a 5x40 chocolate pta balloon and a 5x40 inpact admiral.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information the cutter remained inside the housing during withdrawal from the patient.The device was safely removed from the patient with no obvious damage to the cutter.The blade returned into the housing during withdrawal from the patient if information is provided in the future, a supplemental report will be issued.

Brand Name
CUTTERDRIVER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8627844
Report Number9612164-2019-01866
Device Sequence Number1968802
Product Code MCW
UDI-Device Identifier00643169968554
UDI-Public00643169968554
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2022
Device Catalogue NumberH1-14550
Device Lot Number0009543587
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/15/2019
Supplement Date Received by Manufacturer05/21/2019
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date05/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR